Oklahoma, 2015

Tornadoes and Hail in Oklahoma, March 25, 2015

March 25, 2015 · NWS OUN · 64 events in 21 counties and zones

A strong upper level storm system moved across the Southern Plains during the late afternoon and evening. At the surface, a slow moving cold front and dryline served as foci for severe thunderstorm development.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
7
Property damage
$50 million
Crop damage
None recorded
Events
64

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

A strong upper level storm system moved across the Southern Plains during the late afternoon and evening. At the surface, a slow moving cold front and dryline served as foci for severe thunderstorm development. With strong instability and wind shear, very large hail and damaging winds were widespread. A couple of tornadoes also developed, with the most significant tornado moving through portions of the south Oklahoma City metro.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 25, 1:37 PM CST, 1 hour 3 minutes earlier.

Area forecast discussion, Mar 25, 1:37 PM CST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
237 PM CDT WED MAR 25 2015

.DISCUSSION...
PRIMARY ISSUE IS THE SEVERE WEATHER POTENTIAL TONIGHT. SATELLITE
SHOWS STORM DEVELOPMENT WILL LIKELY BE OCCURRING SOON. LARGE HAIL
LOOKS TO BE THE PRIMARY THREAT IN THE AREA GIVEN THE RELATIVELY
HIGH CLOUDS BASES EXPECTED. STORMS WILL BE MOST NUMEROUS ALONG THE
FRONT... BUT ISOLATED STORMS WILL BE POSSIBLE ALONG THE COLD FRONT
AS WELL. STORMS WILL LIKELY EVOLVE INTO A LINE ALONG THE COLD
FRONT AS IT BARRELS SOUTHEAST THROUGH THE AREA.

ALSO OF CONCERN ARE THE VERY STRONG NORTH WINDS EXPECTED BEHIND
THE FRONT... ESPECIALLY IN WEST CENTRAL OKLAHOMA WHERE WE UPGRADED
TO THE HIGH WIND WARNING EARLIER THIS EVENING. GUSTS OF 60 MPH
WILL CERTAINLY BE POSSIBLE. THESE WINDS WILL SLOWLY DIMINISH
EARLY THURSDAY MORNING.

COOLER WEATHER IS EXPECTED THURSDAY AND FRIDAY BEHIND THIS FRONT
WITH A SLIGHT WARMING THIS WEEKEND. THE 12Z GFS IS MUCH MORE
AGGRESSIVE WITH PRECIPITATION EARLY NEXT WEEK WITH AN UPPER TROUGH
APPROACHING THE AREA. THIS SOLUTION IS STILL QUITE AN OUTLIER WITH
OTHER MEDIUM RANGE MODELS PERSISTING WITH NORTHWEST FLOW ALOFT...
SO HAVE NOT MADE ANY SIGNIFICANT CHANGES IN THE EXTENDED PERIODS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  43  61  40  63 /  60   0  10   0
HOBART OK         40  62  38  66 /  20   0   0   0
WICHITA FALLS TX  45  63  42  69 /  30   0   0   0
GAGE OK           33  66  36  70 /  30   0   0   0
PONCA CITY OK     38  60  36  59 /  60  10  10   0
DURANT OK         49  62  41  66 /  70  10   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 4 AM CDT THURSDAY FOR OKZ004>010-012-013-019-
     020-025.

     HIGH WIND WARNING UNTIL 1 AM CDT THURSDAY FOR OKZ011-014>018-024.

     WIND ADVISORY FROM 1 AM TO 4 AM CDT THURSDAY FOR OKZ011-014>018-
     021>024-027-033>036-038.

     WIND ADVISORY FROM 7 PM THIS EVENING TO 4 AM CDT THURSDAY FOR
     OKZ026-028>032-037-039>047-050-051.

     HIGH WIND WARNING FROM 7 PM THIS EVENING TO 1 AM CDT THURSDAY
     FOR OKZ021>023-027-033>036-038.

TX...WIND ADVISORY FROM 7 PM THIS EVENING TO 4 AM CDT THURSDAY FOR
     TXZ083>090.

&&

99/99
Hazardous weather outlook, Mar 25, 10:49 AM CST, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED...
NATIONAL WEATHER SERVICE NORMAN OK
1149 AM CDT WED MAR 25 2015

OKZ004>048-050>052-TXZ083>090-261200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1149 AM CDT WED MAR 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

.THUNDERSTORMS...
THERE IS A MODERATE RISK OF SEVERE STORMS THIS AFTERNOON AND
EVENING ACROSS PORTIONS OF CENTRAL AND NORTH CENTRAL OKLAHOMA.
THERE IS ALSO A SLIGHT RISK OF SEVERE STORMS ACROSS PORTIONS OF
NORTH TEXAS... AND SOUTHERN... CENTRAL AND WESTERN OKLAHOMA.

.LOCATION...
THE MODERATE RISK AREA IS SOUTH AND EAST OF A LINE FROM PONCA CITY
TO KINGFISHER TO CHICKASHA... AND NORTH OF A LINE FROM CHICKASHA TO
PURCELL TO SEMINOLE. THE SLIGHT RISK AREA IS EAST OF A LINE FROM
MEDFORD TO SEILING TO CLINTON TO HOBART OKLAHOMA TO VERNON AND
SEYMOUR TEXAS.

.TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 3 PM
THROUGH MIDNIGHT.

.IMPACTS...
LARGE HAIL TO THE SIZE OF TENNIS BALLS AND WIND GUSTS TO 70 MPH
WILL BE THE MAIN HAZARDS WITH THE STRONGEST STORMS. FREQUENT
CLOUD-TO-GROUND LIGHTNING AND HEAVY RAINFALL WILL ALSO BE
CONCERNS.

.DISCUSSION...
A WEAK BOUNDARY THAT PUSHED THROUGH MUCH OF THE AREA ON TUESDAY
IS MOVING NORTH THROUGH NORTHERN OKLAHOMA LATE THIS MORNING. AS
THIS OCCURS INCREASING AMOUNTS OF MOISTURE WILL SPREAD NORTHWARD
ACROSS THE AREA. BY MID AFTERNOON... THIS BOUNDARY IS EXPECTED TO
BE NEAR THE OKLAHOMA KANSAS BORDER WITH A MODERATELY UNSTABLE
AIRMASS TO THE SOUTH OF IT ACROSS MUCH OF OKLAHOMA AND WESTERN
NORTH TEXAS. DAYTIME HEATING WILL AID IN INITIATING THUNDERSTORM
DEVELOPMENT NEAR THIS BOUNDARY BY MID AFTERNOON. A FEW OF THESE
STORMS WILL LIKELY BECOME SEVERE... CAPABLE OF LARGE HAIL AND
STRONG WIND GUSTS.

MEANWHILE... AN UPPER LEVEL DISTURBANCE WILL MOVE FROM THE CENTRAL
ROCKIES OUT INTO THE CENTRAL AND SOUTHERN PLAINS. AS THIS OCCURS...
A STRONG COLD FRONT WILL BEGIN TO SURGE SOUTH AND EAST ACROSS
OKLAHOMA. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG
THE FRONT BY LATE THIS AFTERNOON FROM PORTIONS OF NORTHERN INTO
WESTERN OKLAHOMA.

THERE IS ALSO A CHANCE THAT ISOLATED STORMS MAY DEVELOP ON A
DRYLINE IN SOUTHWEST OKLAHOMA AND WESTERN SECTIONS OF NORTH
TEXAS... HOWEVER A WARM LAYER OF AIR ALOFT WILL KEEP THE CHANCE OF
STORMS LOWER ALONG THE DRYLINE AND MAY PREVENT STORM DEVELOPMENT
COMPLETELY IN SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS.

INSTABILITY AND WIND SHEAR WILL BE SUFFICIENT FOR SEVERE STORMS
CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. THE
STORMS ALONG THE FRONT ARE EXPECTED TO QUICKLY DEVELOP INTO A LINE
OF STORMS THAT WILL MOVE EAST ACROSS CENTRAL AND NORTHERN
OKLAHOMA. SCATTERED STORMS WILL BE POSSIBLE FARTHER SOUTH AS THE
FRONT PUSHES THROUGH THE AREA DURING THE EVENING AND OVERNIGHT
PERIOD.

.STRONG WINDS...
VERY STRONG AND GUSTY NORTH WINDS ARE EXPECTED LATE THIS
AFTERNOON AND OVERNIGHT BEHIND A COLD FRONT. WINDS MAY GUST OVER
60 MPH IN SOME AREAS OF WESTERN OKLAHOMA. USE CAUTION IF
TRAVELING... ESPECIALLY ON EAST- WEST ROADS. SEE WIND ADVISORY AND
HIGH WIND WARNING FOR ADDITIONAL DETAILS.

.FIRE WEATHER...
A DRYLINE WILL WORK EAST ACROSS WESTERN NORTH TEXAS AND EXTREME
SOUTHWEST OKLAHOMA THIS AFTERNOON. THIS DRIER AIR WILL COMBINE
WITH VERY WARM TEMPERATURES AND STRONG WINDS TO ELEVATE WILDFIRE
CONCERNS LATE THIS AFTERNOON AND INTO THIS EVENING.

.COLD TEMPERATURES...
TEMPERATURES WILL DROP BEHIND A COLD FRONT TONIGHT. SOME LOCATIONS
OF NORTHWEST OKLAHOMA WILL DROP TO NEAR FREEZING FOR A SHORT TIME
AROUND SUNRISE THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

.THUNDERSTORMS...
THUNDERSTORM CHANCES RETURN TO OKLAHOMA AND WESTERN NORTH TEXAS
NEXT MONDAY AND TUESDAY.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

.26.
CORRECTED TO REMOVE EXTRA WORD

In the hours before

Special weather statement, Mar 25, 2:26 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
326 PM CDT WED MAR 25 2015

OKZ020-252100-
PAYNE OK-
326 PM CDT WED MAR 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PAYNE COUNTY UNTIL
400 PM CDT...

AT 323 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF DRUMRIGHT...MOVING EAST AT 30 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...

LAT...LON 3594 9673 3594 9674 3607 9679 3613 9662
      3595 9662
TIME...MOT...LOC 2023Z 249DEG 28KT 3602 9668

The radar

The Norman radar (KTLX), 89 km away, was scanning. The volume nearest the first event began at 20:41 UTC.

Open the radar archive at this moment

Event by event

48 hail, 13 thunderstorm wind, 3 tornado. Local standard time, as filed.

Hail, Payne

When
March 25, 2:40 PM CST
Where
Payne County, 1.78 mi NE of Cushing
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
36.000, -96.740

Reported by Cushing Emergency Ops Center.

Hail, Payne

When
March 25, 3:50 PM CST
Where
Payne County, 3.42 mi WNW of Ripley
Measured
2.75 in hail
Reported by
Public
Coordinates
36.030, -96.960

Relayed via Twitter by KOCO news.

Hail, Payne

When
March 25, 3:50 PM CST
Where
Payne County, 3.55 mi SE of Stillwater
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
36.080, -97.020

Relayed via Twitter by KOCO news.

Hail, Payne

When
March 25, 3:55 PM CST
Where
Payne County, 3.91 mi E of Stillwater
Measured
1.75 in hail
Reported by
Public
Coordinates
36.120, -96.990

Hail, Payne

When
March 25, 3:55 PM CST
Where
Payne County, Stillwater
Measured
2 in hail
Reported by
Broadcast Media
Coordinates
36.120, -97.060

Relayed via Twitter by KWTV news.

Hail, Payne

When
March 25, 3:57 PM CST
Where
Payne County, 5.02 mi E of Stillwater
Measured
2 in hail
Reported by
Storm Chaser
Coordinates
36.120, -96.970

Hail, Washita

When
March 25, 4:15 PM CST
Where
Washita County, Colony
Measured
1.75 in hail
Reported by
Public
Coordinates
35.350, -98.680

Hail, Caddo

When
March 25, 4:29 PM CST
Where
Caddo County, Hinton
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
35.470, -98.360

Relayed via Twitter from KFOR news.

Hail, Canadian

When
March 25, 4:40 PM CST
Where
Canadian County, El Reno
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
35.530, -97.960

Reported at intersection of interstate 40 and route 81.

Hail, Logan

When
March 25, 4:40 PM CST
Where
Logan County, Navina
Measured
1.25 in hail
Reported by
NWS Employee
Coordinates
35.800, -97.560

Reported at Charter Oak Rd between Pennsylvania and Western.

Hail, Oklahoma

When
March 25, 4:51 PM CST
Where
Oklahoma County, 4.15 mi N of Luther
Measured
1.75 in hail
Reported by
Storm Chaser
Coordinates
35.720, -97.190

Hail, Logan

When
March 25, 4:57 PM CST
Where
Logan County, Guthrie
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
35.880, -97.420

Reported at interstate 35 and Highway 77.

Hail, Canadian

When
March 25, 5:00 PM CST
Where
Canadian County, 3.94 mi SW of El Reno
Measured
2 in hail
Reported by
Storm Chaser
Coordinates
35.490, -98.010

Thunderstorm Wind, Caddo

When
March 25, 5:00 PM CST
Where
Caddo County, 0.89 mi SW of Ft Cobb Res Dam
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
35.150, -98.460

No damage reported.

Hail, Canadian

When
March 25, 5:08 PM CST
Where
Canadian County, El Reno
Measured
1.75 in hail
Reported by
Other Federal Agency
Coordinates
35.530, -97.960

Hail, Canadian

When
March 25, 5:09 PM CST
Where
Canadian County, El Reno
Measured
1.25 in hail
Reported by
Storm Chaser
Coordinates
35.530, -97.960

Tornado, Canadian

When
March 25, 5:12 PM CST to 5:14 PM CST
Where
Canadian County, 5.77 mi WSW of Yukon to 5.13 mi WSW of Yukon
Rating
EF0
Path length
0.66 mi
Path width
50 yd
Reported by
Trained Spotter
Coordinates
35.460, -97.830

A short lived anticyclonic tornado developed near 15th street and Gregory road in Yukon. No damage is known to have occurred.

Hail, Oklahoma

When
March 25, 5:15 PM CST
Where
Oklahoma County, 2.25 mi W of Luther
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
35.660, -97.230

Hail, Canadian

When
March 25, 5:17 PM CST
Where
Canadian County, 3.49 mi SE of Yukon
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
35.470, -97.690

Hail, Canadian

When
March 25, 5:22 PM CST
Where
Canadian County, 2.76 mi S of Mustang
Measured
1 in hail
Reported by
Storm Chaser
Coordinates
35.350, -97.720

Hail, Caddo

When
March 25, 5:22 PM CST
Where
Caddo County, 3.95 mi W of Gracemont
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
35.190, -98.330

Thunderstorm Wind, Canadian

When
March 25, 5:22 PM CST
Where
Canadian County, 2.76 mi S of Mustang
Measured
63 kt (72 mph) measured gust
Reported by
Storm Chaser
Coordinates
35.350, -97.720

No damage reported.

Hail, Canadian

When
March 25, 5:27 PM CST
Where
Canadian County, Mustang
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
35.390, -97.720

Hail, Canadian

When
March 25, 5:27 PM CST
Where
Canadian County, Yukon
Measured
1.75 in hail
Reported by
NWS Employee
Coordinates
35.500, -97.740

Hail, Canadian

When
March 25, 5:27 PM CST
Where
Canadian County, 3.94 mi SE of Yukon
Measured
2.5 in hail
Reported by
Trained Spotter
Coordinates
35.460, -97.690

Reported at I-40 and Morgan Rd.

Tornado, Oklahoma

When
March 25, 5:29 PM CST
Where
Oklahoma County, 2.37 mi S of Bethany
Rating
EF0
Path length
0.2 mi
Path width
30 yd
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
35.476, -97.635

A small, short-lived tornado touched down south of NW 10th Street and Rockwell Avenue in western Oklahoma City. Two outbuildings were severely damaged and three houses suffered damage to roof shingles.

Hail, Lincoln

When
March 25, 5:31 PM CST
Where
Lincoln County, 2.76 mi N of Warwick
Measured
1 in hail
Reported by
Storm Chaser
Coordinates
35.730, -97.010

Thunderstorm Wind, Oklahoma

When
March 25, 5:32 PM CST
Where
Oklahoma County, (Pwa)wiley Post Apt
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
35.530, -97.650

No damage reported.

Thunderstorm Wind, Oklahoma

When
March 25, 5:33 PM CST
Where
Oklahoma County, (Okc)will Rogers Apt
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
35.390, -97.600

No damage reported.

Tornado, Cleveland

When
March 25, 5:34 PM CST to 5:50 PM CST
Where
Cleveland County, 4.31 mi W of Moore to 3.63 mi SSW of Stanley Draper Lake Dam
Rating
EF2
Path length
11.21 mi
Path width
50 yd
Injuries
7 direct, 0 indirect
Property damage
$50 million
Reported by
Broadcast Media
Coordinates
35.348, -97.566

The tornado began at 634 PM near Southwest 119th street in southwest Oklahoma City, then moved east southeastward. The tornado moved through Moore, then continued to its ending location just southeast of Indian Hills road and 36th Ave northeast in far north Norman. The tornado had an eleven mile discontinuous path, with minor to moderate damage to homes and businesses. Seven people were injured, but no fatalities occurred.

Hail, Oklahoma

When
March 25, 5:35 PM CST
Where
Oklahoma County, Warr Acres
Measured
1 in hail
Reported by
NWS Employee
Coordinates
35.520, -97.620

Thunderstorm Wind, Grady

When
March 25, 5:45 PM CST
Where
Grady County, 2.15 mi NNW of Chickasha Arpt
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.110, -97.980

No damage reported.

Thunderstorm Wind, Oklahoma

When
March 25, 5:53 PM CST
Where
Oklahoma County, (Okc)will Rogers Apt
Measured
63 kt (72 mph) measured gust
Reported by
ASOS
Coordinates
35.390, -97.600

No damage reported.

Hail, Grady

When
March 25, 5:55 PM CST
Where
Grady County, 4.13 mi SSW of Pocasset
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
35.140, -97.990

Hail, Oklahoma

When
March 25, 6:02 PM CST
Where
Oklahoma County, 0.69 mi N of (Tik)tinker Afb
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
35.420, -97.390

Hail, Oklahoma

When
March 25, 6:07 PM CST
Where
Oklahoma County, 3.5 mi S of Choctaw
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
35.440, -97.260

Thunderstorm Wind, Oklahoma

When
March 25, 6:07 PM CST
Where
Oklahoma County, 3.5 mi S of Choctaw
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.440, -97.260

No damage was reported.

Hail, Grady

When
March 25, 6:09 PM CST
Where
Grady County, 3.24 mi SSE of Chickasha Arpt
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.040, -97.940

Hail, Grady

When
March 25, 6:10 PM CST
Where
Grady County, 3.24 mi SSE of Chickasha Arpt
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
35.040, -97.940

Hail, Lincoln

When
March 25, 6:15 PM CST
Where
Lincoln County, Sparks
Measured
1 in hail
Reported by
Post Office
Coordinates
35.610, -96.820

Hail, Grady

When
March 25, 6:29 PM CST
Where
Grady County, Middleberg
Measured
1 in hail
Reported by
NWS Employee
Coordinates
35.110, -97.740

Hail, Comanche

When
March 25, 6:40 PM CST
Where
Comanche County, 1.84 mi WSW of Lawton
Measured
1.25 in hail
Reported by
Public
Coordinates
34.600, -98.420

Hail, McClain

When
March 25, 6:49 PM CST
Where
McClain County, 0.89 mi NE of Washington
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.070, -97.470

Hail, McClain

When
March 25, 6:50 PM CST
Where
McClain County, Purcell
Measured
1 in hail
Reported by
Storm Chaser
Coordinates
35.010, -97.370

Hail, Comanche

When
March 25, 6:53 PM CST
Where
Comanche County, 4.73 mi NNW of Geronimo
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
34.540, -98.420

Reported at the Lawton Airport.

Hail, Comanche

When
March 25, 6:58 PM CST
Where
Comanche County, 2.38 mi ESE of Lawton
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
34.600, -98.350

Hail, Comanche

When
March 25, 7:00 PM CST
Where
Comanche County, 2.36 mi SSE of Lawton
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
34.580, -98.370

Hail, Garvin

When
March 25, 7:07 PM CST
Where
Garvin County, Lindsay
Measured
1.25 in hail
Reported by
Post Office
Coordinates
34.840, -97.610

Thunderstorm Wind, Seminole

When
March 25, 7:09 PM CST
Where
Seminole County, 6.22 mi N of Wewoka
Measured
52 kt (60 mph) estimated gust
Property damage
$200
Reported by
Amateur Radio
Coordinates
35.240, -96.490

Large tree limbs blown down.

Thunderstorm Wind, Seminole

When
March 25, 7:09 PM CST
Where
Seminole County, 4.84 mi N of Wewoka
Measured
61 kt (70 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
35.220, -96.490

Roof blown off of barn at highway 9 and 366.

Hail, Stephens

When
March 25, 7:32 PM CST
Where
Stephens County, Duncan
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
34.500, -97.960

Hail, Stephens

When
March 25, 7:36 PM CST
Where
Stephens County, 5.12 mi E of Duncan
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
34.500, -97.870

Hail, Pottawatomie

When
March 25, 7:37 PM CST
Where
Pottawatomie County, Wanette
Measured
1 in hail
Reported by
Public
Coordinates
34.960, -97.030

Thunderstorm Wind, Carter

When
March 25, 8:09 PM CST
Where
Carter County, Tatums
Measured
52 kt (60 mph) estimated gust
Reported by
Post Office
Coordinates
34.480, -97.460

No damage was reported.

Hail, Seminole

When
March 25, 8:13 PM CST
Where
Seminole County, Konawa
Measured
1 in hail
Reported by
Public
Coordinates
34.960, -96.750

Hail, Stephens

When
March 25, 8:15 PM CST
Where
Stephens County, 2.69 mi SW of Velma
Measured
1 in hail
Reported by
Post Office
Coordinates
34.430, -97.700

Hail, Hughes

When
March 25, 8:15 PM CST
Where
Hughes County, 6.01 mi ENE of Wetumka
Measured
1 in hail
Reported by
Public
Coordinates
35.270, -96.140

Hail, Hughes

When
March 25, 8:46 PM CST
Where
Hughes County, Calvin
Measured
1 in hail
Reported by
Public
Coordinates
34.970, -96.250

Thunderstorm Wind, Pontotoc

When
March 25, 9:05 PM CST
Where
Pontotoc County, 5.27 mi SW of Fittstown
Measured
57 kt (66 mph) measured gust
Reported by
Mesonet
Coordinates
34.560, -96.700

No damage was reported.

Thunderstorm Wind, Pontotoc

When
March 25, 9:10 PM CST
Where
Pontotoc County, 5.27 mi SW of Fittstown
Measured
55 kt (63 mph) measured gust
Reported by
Mesonet
Coordinates
34.560, -96.700

No damage was reported.

Hail, Johnston

When
March 25, 9:46 PM CST
Where
Johnston County, Wapanucka
Measured
1 in hail
Reported by
Post Office
Coordinates
34.370, -96.420

Hail, Coal

When
March 25, 9:54 PM CST
Where
Coal County, 1.14 mi W of Cottonwood
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
34.560, -96.220

Reported along route 3.

Hail, Bryan

When
March 25, 10:51 PM CST
Where
Bryan County, 4.49 mi SW of Armstrong
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
34.000, -96.390

Thunderstorm Wind, Bryan

When
March 25, 11:15 PM CST
Where
Bryan County, Bokchito
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
34.020, -96.140

No damage was reported.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2015Every state in 2015This day in weather historyThe tornado archive for Oklahoma, 2015Warnings in Oklahoma, March 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 568616, 568617, 568619, 568620, 568621, 568622, 568623, 568624, 568625, 568626, 568627, 568629, 568630, 568631, 568632, 568633, 568695, 568634, 568635, 568636, 568637, 568638, 568639, 568640, 568641, 611520, 568642, 568643, 568644, 568694, 568645, 568646, 568648, 568650, 568651, 568652, 568653, 568654, 568655, 568656, and more.